Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 413, NWS North Platte, NE

August 25, 2005Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 25, 2005, 6:27 PM MDT for Keith County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2005, 6:27 PM MDT (00:27 UTC)
Expired
Aug 25, 2005, 7:15 PM MDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Keith County, NE

The radar

The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 6:35 PM MDTHAIL 0.881 E Roscoe, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 1:55 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2370 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 260026
SVRLBF
NEC101-260115-
/O.NEW.KLBF.SV.W.0413.050826T0027Z-050826T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM MDT THU AUG 25 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEITH COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 715 PM MDT

* AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR OGALLALA...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PAXTON BY 650 PM MDT
  SARBEN BY 655 PM MDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4125 10189 4103 10186 4103 10129 4137 10132

$$

13
3 follow-up statements
000 
WWUS53 KLBF 260045
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT THU AUG 25 2005

NEC101-260115-
/O.CON.KLBF.SV.W.0413.000000T0000Z-050826T0115Z/
KEITH NE-
645 PM MDT THU AUG 25 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EASTERN KEITH COUNTY...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 7 MILES WEST OF PAXTON...OR ABOUT 12 MILES
EAST OF OGALLALA...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SARBEN BY 705 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4130 10157 4102 10156 4103 10129 4130 10130

$$

13
000 
WWUS53 KLBF 260053
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
753 PM CDT THU AUG 25 2005

NEC101-260115-
/O.CON.KLBF.SV.W.0413.000000T0000Z-050826T0115Z/
KEITH NE-
653 PM MDT THU AUG 25 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT 
FOR KEITH COUNTY...

AT 651 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED NEAR PAXTON...OR
ABOUT 16 MILES EAST OF OGALLALA...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL MOVE OVER RURAL SOUTHEAST KEITH COUNTY 
THROUGH 715 PM MDT.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4130 10157 4102 10156 4103 10129 4130 10130

$$

13
000 
WWUS53 KLBF 260114
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 PM CDT THU AUG 25 2005

NEC101-260123-
/O.EXP.KLBF.SV.W.0413.000000T0000Z-050826T0115Z/
KEITH NE-
713 PM MDT THU AUG 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR KEITH COUNTY EXPIRES AT 715 
PM MDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LEVELS AND NO LONGER POSES A THREAT. ADDITIONAL SHOWERS AND 
THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4130 10157 4102 10156 4103 10129 4130 10130

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:06 PM MDT, 4 hours 21 minutes earlier.

Area forecast discussion, Aug 25, 2:06 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
306 PM CDT THU AUG 25 2005

.DISCUSSION...
STRATUS CONTINUES TO ERRODE OVER WESTERN CWA WITH SURFACE FRONT FROM
VTN TO SNY VICINITY. NICE MID LEVEL WAVE SEEN IN WV FROM CYS TO FTG.
CONVECTION FIRING ALONG WAVE MOVING JUST NORTH OF EAST AROUND 25
MPH. TDS IN THE UPPER 60S OVER CWA WITH ATMOSPHERE EXPECTED TO
DESTABILIZE QUICKLY AS STRATUS ERRODES. 12Z SOUNDING HAD SFC BASED
CAPES 53OO J/KG AND -13 LIS. MODIFIED SOUNDING HAD ML CAPES AROUND
4K J/KG. PROFILERS NOT SHOWING ABUNDANT SHEAR. MULTICELLULAR
ACTIVITY EXPECTED FROM HODOGRAPHS. AS UPPER LOW MOVES EAST ALONG
CANADIAN BORDER OVERNIGHT AND THROUGH THE DAY FRIDAY MID LEVEL WAVES
WILL BE PUSHED THROUGH THE NORTHERN PLAINS WITH PRECIPITATION
CHANCES ENDING BY NOON FRIDAY OVER CWA. FOR THE EXTENDED DRY THROUGH
THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WWITH TEMPERATURES
RISING BACK INTO THE UPPER 80S AND LOWS IN THE 50S AND 60S.

&&

LBF WATCHES/WARNINGS/ADVISORIES....SEVERE THUNDERSTORM WATCH UNTIL
10 PM CDT (9PM MDT) FOR
SHERIDAN...GARDEN...DEUEL...CHERRY...GRANT...ARTHUR...KEITH...PERKINS
...CHASE...HOOKER...MCPHERSON...LINCOLN AND HAYES COUNTIES IN
WESTERN NEBRASKA.

&&

POWER
Hazardous weather outlook, Aug 25, 2:51 PM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT THU AUG 25 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-261030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
351 PM CDT THU AUG 25 2005 /251 PM MDT THU AUG 25 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

STRONG INSTABILITY HAS DEVELOPED ACROSS THE OUTLOOK AREA THIS
AFTERNOON. A COLD FRONT MOVING SOUTHWARD ACROSS THE OUTLOOK AREA
WILL TAP INTO THIS INSTABILITY AND LEAD TO SEVERE THUNDERSTORM
DEVELOPMENT INTO THE LATE EVENING HOURS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT...HOWEVER WITH A BOUNDARY STRETCHING
ACROSS THE AREA...ISOLATED TORNADOES WILL ALSO BE A SECONDARY
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Special weather statement, Aug 25, 2:02 PM MDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CDT THU AUG 25 2005

NEZ004>005-022>024-035>036-056>059-069>070-260300-
ARTHUR-CHASE-CHERRY-DEUEL-GARDEN-GRANT-HAYES-HOOKER-KEITH-
LINCOLN-MCPHERSON-PERKINS-SHERIDAN-
302 PM CDT THU AUG 25 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
744 IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 13 COUNTIES

IN NORTH CENTRAL NEBRASKA

CHERRY...

IN SOUTHWEST NEBRASKA

CHASE... HAYES... KEITH...
LINCOLN... PERKINS...

IN THE EASTERN PANHANDLE OF NEBRASKA

DEUEL... GARDEN... SHERIDAN...

IN WEST CENTRAL NEBRASKA

ARTHUR... GRANT... HOOKER...
MCPHERSON...

THIS INCLUDES THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...
GORDON...GRANT...HAYES CENTER...HYANNIS...IMPERIAL...MULLEN...
NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...
TRYON AND VALENTINE.
Special weather statement, Aug 25, 2:53 PM MDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT THU AUG 25 2005

NEZ006>010-260400-
BOYD-BROWN-HOLT-KEYA PAHA-ROCK-
353 PM CDT THU AUG 25 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
745 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 5 COUNTIES

IN NORTH CENTRAL NEBRASKA

BOYD... BROWN... HOLT...
KEYA PAHA... ROCK...

THIS INCLUDES THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
SPENCER AND SPRINGVIEW.

NEZ004>005-022>024-035>036-056>059-069>070-260300-
ARTHUR-CHASE-CHERRY-DEUEL-GARDEN-GRANT-HAYES-HOOKER-KEITH-
LINCOLN-MCPHERSON-PERKINS-SHERIDAN-
353 PM CDT THU AUG 25 2005

...SEVERE THUNDERSTORM WATCH NUMBER 744 REMAINS VALID UNTIL 10 PM
CDT /9 PM MDT/ FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 13 COUNTIES

IN NORTH CENTRAL NEBRASKA

CHERRY...

IN SOUTHWEST NEBRASKA

CHASE... HAYES... KEITH...
LINCOLN... PERKINS...

IN THE EASTERN PANHANDLE OF NEBRASKA

DEUEL... GARDEN... SHERIDAN...

IN WEST CENTRAL NEBRASKA

ARTHUR... GRANT... HOOKER...
MCPHERSON...

THIS INCLUDES THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...
GORDON...GRANT...HAYES CENTER...HYANNIS...IMPERIAL...MULLEN...
NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...
TRYON AND VALENTINE.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:06 PM MDTSevere Thunderstorm WarningLBFCherry54 min
Aug 25, 6:56 PM MDTSevere Thunderstorm WarningLBFLincoln, Perkins32 min
Aug 25, 7:48 PM MDTTornado WarningLBFCherry42 min
Aug 25, 8:30 PM MDTSevere Thunderstorm WarningLBFCherry43 min
Aug 25, 10:08 PM MDTSevere Thunderstorm WarningLBFLoup, Rock37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.